# SDR 2007FA0000162

- Difficulty date: February 6, 2007
- Submitted: February 22, 2007
- Operation: General aviation
- Aircraft: N96FN
- Make and model: Lear 35A
- Aircraft serial: 186
- Engine: Garrtt TFE731*
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Spar Cap
- Part number: 233201015
- Condition: Corroded
- Location: Horiz Stab
- Part time: 17,284 hours
- Component: Horiz Stab, Lear
- Component part number: 263200023
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

VISUAL CONDITION CHECK PERFORMED ON HORIZONTAL STABILIZER AFT SPAR CAP AND ELEVATOR HINGE BRACKETS FOR CORROSION, BROKEN FASTENERS, ETC.  FOUND SEVERE CORROSION ON UPPER SPAR CAP ASSEMBLY ALONG ENTIRE LENGTH.  THIS REQUIRED REMOVAL AND REPLACEMENT OF UPPER SPAR CAP.  CORROSION CAUSED BY OPERATING CONDITIONS, LACK OF CONSISTENT WASHING PROGRAM AND POSSIBLE EXPOSED, UNPROTECTED METAL.  RECOMMENDA CONSISTENT AIRCRAFT WASHING PROGRAM WHEN OPERATIONS ARE IN OR NEAR COSTAL REGIONS AND ENSURING ALL EXPOSED SURFACES ARE PROPERLY TREATED AND PAINTED.  (K)
